MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, it was noted that posterior capsule ruptured when dialing the lens.The iol was explanted during initial procedure.Lens was replaced with another model company lens.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The lens was returned inside a plastic specimen cup with a screw top lid.The lens was wrapped in white gauze material inside the specimen cup.Viscoelastic was dried on the lens.The lens was cleaned with klrp to evaluate.No damage was observed to the lens.A dimensional (plan view) inspection was conducted with the lens.The lens met specification per the approved template.Power and resolution were verified.The lens met specification for a company 23.5 diopter lens.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic combination.The root cause cannot be determined for the reported complaint of posterior capsule ruptured when dialing the lens.The lens was returned and no damage was observed.A dimensional (plan view) inspection was conducted with the lens.The lens met specification per the approved template.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that indicated the company 23.5 diopter lens was removed and replaced with another model same company lens.The diopter of the replacement lens was not provided.Information was provided that the surgeon was unsure if the rupture was due to a lens issue or patient issue.The returned lens was undamaged and met specification, this suggests that the posterior capsule rupture would most likely not have been caused by a malfunction of the lens.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20266122
Report Number1119421-2024-01865
Device Sequence Number18233718
Product Code HQL
UDI-Device Identifier00380652332736
UDI-Public(01)00380652332736(17)281022(11)231025(10)15740684(21)15740684041
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.235
Device Lot Number15740684
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/20/2024
11/14/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/16/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale